Hail, Sheridan
- When
- August 29, 3:51 PM MST
- Where
- Sheridan County, 12 mi E of Angelus
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.183, -100.450
Hail completely covered the ground.
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 29, 1:19 PM MST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 219 PM MDT SUN AUG 29 2004 .DISCUSSION...THE 19Z SURFACE ANALYSIS PLACED A TROUGH FROM MCCOOK NEBRASKA TO TRIBUNE KANSAS. AN UPPER RIDGE OVER THE WESTERN US WAS INDICATED BY WATER VAPOR IMAGERY. AN UPPER RIDGE WILL BE POSITIONED OVER THE GREAT BASIN THROUGH MOST OF THIS FORECAST PERIOD AND THEN BEGINS TO MOVE EAST WEDNESDAY/WEDNESDAY NIGHT. AT THE SURFACE...THE CURRENT TROUGH WILL MOVE EAST OF THE FORECAST AREA THIS EVENING WITH HIGH PRESSURE FOLLOWING AND CONTINUING ACROSS THE AREA THROUGH WEDNESDAY NIGHT. LACK OF SHORTWAVES/SUBSIDENCE LEANS TOWARD A DRY FORECAST THROUGH WEDNESDAY NIGHT. ONE EXCEPTION WILL BE TONIGHT...CURRENT VISIBLE SATELLITE SHOWING SOME CUMULUS DEVELOPMENT ALONG THE SURFACE TROUGH AXIS. POSSIBILITY FOR ISOLATED THUNDERSTORMS ALONG AND EAST OF THIS AXIS CANNOT BE RULED OUT SO WILL NEED TO MONITOR LATEST SATELLITE/RADAR PRIOR TO ISSUANCE. CURRENTLY KGLD DETECTING SOME ISOLATED SHOWERS DEVELOPING ALONG THIS TROUGH AXIS FROM NORTHEAST DECATUR COUNTY TO THE SOUTHWEST CORNER OF WALLACE COUNTY. DO NOT EXPECT ANY FOG/STRATUS TONIGHT WITH UPSLOPE BEHIND SURFACE TROUGH WITH MESOETA SURFACE HUMIDITY AROUND 60 PERCENT. 850MB TEMPERATURES WILL RESIDE IN THE MIDDLE 20S WITH MAX TEMPERATURES RANGING FROM THE MID TO UPPER 80S. LOW TEMPERATURES WILL RANGE FROM THE MID 50S TO AROUND 60. DAYS 4-7...FORECAST BEGINS WITH SOUTHWEST FLOW ON THURSDAY WITH AN UPPER TROUGH MOVING ACROSS SASKATCHEWAN ON FRIDAY AND ZONAL FLOW FOLLOWING. FORECAST WILL BE DRY OTHER THAN A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON/EVENING AS DYNAMICS FROM UPPER TROUGH PASS THROUGH. SURFACE TROUGH WILL ACT TO FOCUS THUNDERSTORM DEVELOPMENT IN EASTERN COLORADO IN THE AFTERNOON WITH ACTIVITY MOVING EAST INTO KANSAS/NEBRASKA ZONES FRIDAY EVENING. MAX TEMPERATURES WILL COOL FROM THE UPPER 80S THURSDAY/FRIDAY TO THE LOWER 80S SATURDAY/SUNDAY BEHIND THE TROUGH. LOW TEMPERATURES WILL BE NORMAL IN THE MID 50S INITIALLY AND THEN COOLING A COUPLE OF DEGREES SATURDAY/SUNDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SUN AUG 29 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200- CHEYENNE KS-CHEYENNE CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON CO-LOGAN KS-NORTON KS-RAWLINS KS- RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-WICHITA KS- YUMA CO- 1040 AM MDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EARLY EVENING SOUTHEAST OF A LINE FROM NORTON TO TRIBUNE KANSAS. A SURFACE TROUGH MOVING THROUGH THE AREA MAY SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ONE OR TWO STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. THE STORMS SHOULD MOVE EAST OUT OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE LATE MONDAY EVENING AND INTO THE OVERNIGHT HOURS AS A WEAK LOW LEVEL UPSLOPE FLOW INTERACTS WITH MODERATE INSTABILITY AND MOISTURE ALOFT. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS AT THIS TIME. IN ADDITION...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY EVENING. THESE STORMS ARE ALSO NOT EXPECTED TO BECOME SEVERE...WITH BRIEF HEAVY RAIN AND LIGHTNING AS THE PRIMARY THREATS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JOHNSON/JDK
The Goodland radar (KGLD), 110 km away, was scanning. The volume nearest the first event began at 22:51 UTC.
4 hail. Local standard time, as filed.
Hail completely covered the ground.
Hail forced drivers on Interstate 70 to pull off the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419343, 5419344, 5419345, 5419346.